Ohio, 2015

Damaging Wind in Ohio, September 11, 2015

September 11, 2015 · NWS ILN · 1 event in 1 county or zone

Showers and isolated thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and isolated thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 11, 1:12 PM EST, 14 minutes earlier.

Area forecast discussion, Sep 11, 1:12 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT FRI SEP 11 2015

.SYNOPSIS...
A COLD FRONT WILL BRING A CHANCE OF RAIN TO THE REGION TODAY.
MUCH COOLER AIR WILL FILTER INTO THE AREA IN THE WAKE OF THIS
FRONT FOR THE WEEKEND. A CHANCE FOR SHOWERS WILL AGAIN BE IN THE
FORECAST ON SATURDAY WITH AN UPPER LEVEL DISTURBANCE MOVING
THROUGH THE OHIO VALLEY. DRY WEATHER IS THEN EXPECTED THROUGH MID
WEEK. BELOW NORMAL TEMPERATURES AT THE START OF THE NEW WEEK WILL
MODERATE TO NEAR NORMAL BY WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT IN THE VICINITY OF THE I-75 CORRIDOR WILL CONTINUE TO
PROGRESS ACROSS THE FORECAST AREA THROUGH THE AFTERNOON. SHOWERS
AND EXTENSIVE CLOUD COVER REMAINS PRIMARILY ALONG AND BEHIND THE
BOUNDARY. EXPECT MUCH OF THE WESTERN COUNTIES TO GET MEASURABLE
PRECIPITATION THIS AFTERNOON WHILE THERE IS UNCERTAINTY WHETHER
THAT WILL HOLD TOGETHER OR MAKE IT INTO SOME OF THE EASTERN
COUNTIES BEFORE THE END OF THE DAY. HAVE ADJUSTED TEMPERATURES
UPWARD OUT AHEAD OF THE FRONT BASED ON OBSERVATIONAL TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
DIGGING SHORTWAVE ENERGY TO CARVE OUT AND UPPER LEVEL LOW OVER
OHIO SATURDAY. FOR TONIGHT WILL HOLD ONTO PRECIPITATION LONGER IN
THE EAST WITH MODEL SOLN/S SHOWING A WAVE SLOWING UP THE FRONT. AS
THE UPPER LOW CLOSES WILL BUMP POPS INTO CHANCE CATEGORY IN THE
EAST AND SOUTH ON SATURDAY AFTERNOON. HIGHS WILL BE 10 TO 12
DEGREES BELOW NORMAL...RANGING FROM THE MID 60S NW TO NEAR 70 SE.

UPPER LEVEL LOW CENTERED TO OUR EAST SUNDAY MORNING TO LIFT NE
INTO THE EASTERN GREAT LAKES DURG THE DAY. CAN NOT RULE OUT A
SHOWER EARLY IN THE EAST BUT PROB APPEARS VERY LOW...SO HAVE OPTED
TO GO WITH DRY FCST. ALTHOUGH A FAIR AMOUNT OF SUNSHINE WILL BE
OBSERVED...TEMPERATURES TO REMAIN BELOW NORMAL. SUNDAYS HIGHS
GENERALLY EXPECTED TO BE IN THE MID AND UPPER 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE SURFACE HIGH WILL MOVE EAST AND RETURN FLOW WILL SET UP IN
THE OHIO VALLEY...ALLOWING FOR A GRADUAL INCREASED IN
TEMPERATURES. SEASONAL NORMALS WITH HIGHS IN THE UPPER 70S AND MID
TO UPPER 50S ON LOWS WILL OCCUR TUESDAY. THE WARM SOUTHERLY FLOW
WILL THEN BRING WARMER YET STILL PLEASANT HIGHS IN THE LOWER 80S
FOR THE END OF THE VALID FORECAST PERIOD.

NIGHTTIME LOWS ON THURSDAY NIGHT MAY APPROACH THE UPPER 60S AS MORE
MOIST AIR STREAMS IN AHEAD OF THE NEXT COLD FRONT WHICH IS PROGGED
TO AFFECT THE REGION FRIDAY. SHOWERS MAY PUSH IN FROM THE NORTHWEST
AS EARLY AS THURSDAY NIGHT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS WILL OVERSPREAD THE TERMINALS DURING THE EARLY PART OF THE
TAF PERIOD. THIS COULD TEMPORARILY REDUCE VISIBILITIES BUT
CEILINGS ARE EXPECTED TO REMAIN VFR. THUNDER CANNOT BE RULED OUT
BUT THE CHANCE SEEMS QUITE LOW AND THUS NOT INCLUDED IN THE TAFS.
SHOWERS WILL TAPER OFF BETWEEN 00Z AND 06Z. AS THIS OCCURS EXPECT
LOWER CEILINGS TO DEVELOP. AT THIS POINT HAVE LIMITED THEM TO
MVFR BUT THERE IS THE POTENTIAL FOR IFR. CEILINGS WILL LIFT LATE
IN THE TAF PERIOD. NORTH WIND WILL PREVAIL AND STRENGTHEN SOME
AFTER 12Z.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS/AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Sep 11, 4:42 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
542 AM EDT FRI SEP 11 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120945-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
542 AM EDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cincinnati radar (KILN), 95 km away, was scanning. The volume nearest the first event began at 18:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
September 11, 1:26 PM EST to 1:28 PM EST
Where
Franklin County, 1.22 mi W of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
40.097, -83.143

Twelve power poles were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593799.